Scott & Sunny

Scott & Sunny

Friday, November 14, 2008

Its been a long day but believe it or not we were discharged at 6pm today.

I was up at 5am this morning as soon as Scott’s morning labs were taken, pacing up and down until the results were in. The anc fell again which is obviously a concern but no further “unclassifieds” were seen. Monocytes and platelets were up slightly, hemoglobin was the same as yesterday, 9.3. The doctors felt that the bone marrow may be about to recover and were content with Scott to be discharged and we’ll just have to see what Thursdays labs show.

The doctor’s only condition was that Scott eat something and be able to keep it down. His first attempt – 3 chips – resulted in failure. His second attempt – a small bowl of jelly and a few goldfish (not real ones) – was successful and at 6pm we got our marching orders.

So we are home and very nervous about all that has happened these last few days and what the coming days hold for Scott. He has so many seemingly unconnected issues going on and I was told today we may never know what exactly caused the brain edema and what is still causing the nausea, vomiting, aches and pains, lethargy, insomnia, etc etc. Like David said the exceptionally wonderful doctors (brain and kidney) think it could well be the high dose prednisone which led to high blood pressure which then caused the edema. As for the other issues, well until someone can come up with a better theory then I am sticking with neurontin. Today I told the oncologist that I will be stopping giving Scott this drug. It has been a complete waste of time and whilst it could be coincidental, we have had just about every listed side effect. I have also noticed that Scott has become emotionless, kind of vacant, and zombie-ish – this I absolutely believe to be from neurontin too. He’s really lost his mojo lately. Neurontin cannot be simply stopped as it could cause seizure so he will be gradually weaned off. As for the blood work, this could be viral, it could be recurrence but it could also have been caused by the compazine he received on Monday and Tuesday. This was the drug which caused Scott to have violent distonic reactions and was originally thought to be related to the vision loss. Whilst it is rare, compazine can interfere with the bone marrow and screw up the white count. But then again, Scott is becoming an expert on ‘rare’.

Its great to be home but its going to be a challenge. We still have a sick kid with no interest in food. He cannot survive on a small bowl of jelly every day and I now have even more medicines to try and get down him. If he cannot keep his blood pressure medicine down then we’ll have no alternative but to be admitted again.

Wish us luck!!

1 comment:

Sandie said...

Good luck to you all. I wish saying that were all there were to it. I'd never wish anyone to be well suited for this - because I'd never wish this upon anyone - but somehow you came wired to handle this with strength and grace. I find to be simply breathtaking. We are all thinking of you all and hoping the road back to "normal" is a short one "with the wind at your back."

Lots of love to you all.
xoxoxox
S.